Alert archive / Ohio / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 113, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 22, 2022, 4:11 PM EDT for Guernsey County, Muskingum County, Noble County, Ohio. It was in force for 20 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2022, 4:11 PM EDT (20:11 UTC)
- Expired
- Jun 22, 2022, 4:31 PM EDT
- In force
- 20 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Guernsey County, OH, Muskingum County, OH, Noble County, OH
The radar
The Pittsburgh radar (KPBZ), 146 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 4:22 PM EDT | TSTM WND DMG | Cumberland, OH | REPORT OF TREES DOWN IN THE AREA. TIME ESTIAMTED BASED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 3:40 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.2 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 185 J/kg
- Mixed-layer CIN
- -251 J/kg
- Mixed-layer LCL
- 1657 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted.
916
WUUS51 KPBZ 222011
SVRPBZ
OHC059-119-121-222045-
/O.NEW.KPBZ.SV.W.0113.220622T2011Z-220622T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pittsburgh PA
411 PM EDT Wed Jun 22 2022
The National Weather Service in Pittsburgh has issued a
* Severe Thunderstorm Warning for...
Southwestern Guernsey County in east central Ohio...
Southeastern Muskingum County in east central Ohio...
Western Noble County in east central Ohio...
* Until 445 PM EDT.
* At 411 PM EDT, a severe thunderstorm was located 9 miles south of
New Concord, or 12 miles southwest of Cambridge, moving southeast
at 10 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines, resulting in some
power outages.
* Locations impacted include...
Caldwell, Dudley, Cumberland, Belle Valley, Sarahsville, High Hill,
and Wolf Run State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 3995 8169 3983 8138 3969 8141 3963 8159
3966 8159 3967 8163 3968 8165 3975 8164
3976 8172 3985 8181
TIME...MOT...LOC 2011Z 310DEG 8KT 3987 8169
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$2 follow-up statements
499
WWUS51 KPBZ 222021
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
421 PM EDT Wed Jun 22 2022
OHC059-119-121-222045-
/O.CON.KPBZ.SV.W.0113.000000T0000Z-220622T2045Z/
Guernsey OH-Muskingum OH-Noble OH-
421 PM EDT Wed Jun 22 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR SOUTHWESTERN GUERNSEY...SOUTHEASTERN MUSKINGUM AND WESTERN NOBLE
COUNTIES...
At 421 PM EDT, a severe thunderstorm was located 10 miles south of
New Concord, or 11 miles northwest of Caldwell, moving southeast at
10 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines, resulting in some
power outages.
Locations impacted include...
Caldwell, Dudley, Cumberland, Belle Valley, Sarahsville, and Wolf Run
State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 3994 8167 3983 8138 3969 8141 3963 8159
3966 8159 3967 8163 3968 8165 3975 8164
3976 8172 3986 8174
TIME...MOT...LOC 2021Z 310DEG 8KT 3986 8167
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$534
WWUS51 KPBZ 222031
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
431 PM EDT Wed Jun 22 2022
OHC059-119-121-222041-
/O.CAN.KPBZ.SV.W.0113.000000T0000Z-220622T2045Z/
Guernsey OH-Muskingum OH-Noble OH-
431 PM EDT Wed Jun 22 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN GUERNSEY...
SOUTHEASTERN MUSKINGUM AND WESTERN NOBLE COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
east central Ohio.
LAT...LON 3994 8167 3983 8138 3969 8141 3963 8159
3966 8159 3967 8163 3968 8165 3975 8164
3976 8172 3986 8174
TIME...MOT...LOC 2028Z 310DEG 8KT 3985 8165
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 1:23 PM EDT, 2 hours 48 minutes earlier.
Area forecast discussion, Jun 22, 1:23 PM EDT, 2 hours 48 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 123 PM EDT Wed Jun 22 2022 .SYNOPSIS... Shower and thunderstorm chances are likely this afternoon and evening with a crossing cold front. Dry weather is then expected Thursday through Saturday under high pressure. && .NEAR TERM /THROUGH TONIGHT/... Shower and thunderstorm chances will increase during the late afternoon to early evening hours ahead of an incoming weak cold front moving southeast from the Great Lakes. Initiation will be slightly delayed with remnant convective inhibition, but increased jet support with an incoming weak shortwave into this warm, humid environment should foster development along/ahead of the boundary. Isolated to scattered severe storms will be possible, favoring locations southeast of Pittsburgh, with the primary threats being damaging wind and isolated large hail. The environment is progged to have 2000-3000 J/kg MLCAPE and 1000-1300 DCAPE (buoyed by dry air aloft), but weak shear (20-30kts effective bulk shear) will limit organization of the severe threat and keep activity localized. Slow storm motion, dry air, and lack of shear may allow for isolated instances of microbursts as well. Thunderstorm chances will diminish/shift southeast with the progressing cold front and loss of diurnal heating, with convection likely ending across the region by midnight. && .SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/... Brief upper troughing and building surface high pressure will create dry and seasonable conditions Thursday. High pressure will remain the dominant feature through Saturday and maintain dry conditions, while temperature will rise as pressure heights increase with ridging edging northeast from the Southern Plains. && .LONG TERM /SUNDAY THROUGH TUESDAY/... Weak shortwaves rounding a developing upper level low pressure system over the northern Great Plains will begin to break down the ridge over the Ohio River Valley. The subsequent ridge breakdown and associated development/progression of a surface cold front will increase thunderstorm chances Sunday afternoon into Monday morning. Synoptic details remain too varied to note any severe potential with this convection at this time. A period of drier and cooler weather should develop thereafter as broad upper troughing is expected to develop over the Great Lakes Region. && .AVIATION /17Z WEDNESDAY THROUGH SUNDAY/... Clouds will increase through the afternoon ahead of an advancing cold front. Scattered to numerous showers and thunderstorms are expected to bloom ahead of the front later this afternoon in an unstable air mass. Have used 2 hour TEMPO groups to attempt the time of most likely impact at the terminals, generally between 19Z and 00Z. FKL is least likely to be hit, as the boundary may well be largely past the area by convective initiation, and DUJ may be in this situation as well. VFR conditions will largely prevail outside of precipitation. Although MVFR was used in TEMPO groups, a brief period of IFR will be possible. Strong wind gusts may also accompany the more robust storms. Showers and storms will exit to the east and southeast during the evening. VFR conditions will be established once again, although some overnight MVFR in low ceilings and mist is possible at DUJ and MGW where drier air arrives last. Any such restrictions will mix out by mid-morning on Thursday. .Outlook... General restrictions are not anticipated again until the next cold front approaches late in the weekend. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...None. OH...None. WV...None. && SYNOPSIS... NEAR TERM... SHORT TERM... LONG TERM... AVIATION...
Hazardous weather outlook, Jun 22, 3:10 AM EDT, 13 hours 1 minute before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 310 AM EDT Wed Jun 22 2022 OHZ049-050-057>059-068-069-PAZ014-016-020>023-029-031-073>076- WVZ001>004-012-021-509>514-230715- Harrison-Jefferson OH-Muskingum-Guernsey-Belmont-Noble-Monroe-Butler- Jefferson PA-Beaver-Allegheny-Armstrong-Indiana-Washington-Greene- Westmoreland-Higher Elevations of Westmoreland-Fayette- Higher Elevations of Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel- Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 310 AM EDT Wed Jun 22 2022 This Hazardous Weather Outlook is for east central Ohio, western Pennsylvania, and northern West Virginia. .DAY ONE...Today and tonight. Scattered severe thunderstorms are possible this afternoon and early evening with a crossing cold front. Damaging wind is expected to be the main hazard, though large hail is also possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. OHZ039>041-048-PAZ007>009-013-015-230715- Tuscarawas-Carroll-Columbiana-Coshocton-Mercer-Venango-Forest- Lawrence-Clarion- 310 AM EDT Wed Jun 22 2022 This Hazardous Weather Outlook is for east central Ohio and western Pennsylvania. .DAY ONE...Today and tonight. Isolated severe thunderstorms are possible this afternoon with a crossing cold front. Damaging wind is expected to be the main hazard. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Jun 22, 3:04 PM EDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
304 PM EDT Wed Jun 22 2022
OHZ041-221930-
Columbiana OH-
304 PM EDT Wed Jun 22 2022
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN COLUMBIANA COUNTY
THROUGH 330 PM EDT...
At 304 PM EDT, Doppler radar was tracking a strong thunderstorm near
Salem, moving southeast at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Salem, Columbiana, Lisbon, Leetonia, Guilford Lake State Park, and
Winona.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4092 8082 4090 8082 4090 8076 4085 8063
4071 8065 4069 8084 4090 8098 4090 8090
4093 8089 4093 8084
TIME...MOT...LOC 1904Z 319DEG 12KT 4092 8093
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jun 22, 3:21 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
321 PM EDT Wed Jun 22 2022
OHZ057-068-221945-
Noble OH-Muskingum OH-
321 PM EDT Wed Jun 22 2022
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN MUSKINGUM AND WEST
CENTRAL NOBLE COUNTIES THROUGH 345 PM EDT...
At 321 PM EDT, Doppler radar was tracking a strong thunderstorm over
Zanesville, moving southeast at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Zanesville, South Zanesville, North Zanesville, Philo, Pleasant
Grove, Chandlersville, Ruraldale, Cannelville, High Hill, Duncan
Falls, Drake, and Blue Rock State Park.
This includes Interstate 70 in Ohio between mile markers 150 and 160.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4003 8201 3977 8157 3972 8164 3975 8164
3977 8198 3993 8211
TIME...MOT...LOC 1921Z 317DEG 19KT 3993 8201
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jun 22, 3:28 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
328 PM EDT Wed Jun 22 2022
PAZ008-009-015-222000-
Forest PA-Clarion PA-Venango PA-
328 PM EDT Wed Jun 22 2022
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN VENANGO...
NORTHEASTERN CLARION AND SOUTHWESTERN FOREST COUNTIES THROUGH 400 PM
EDT...
At 327 PM EDT, Doppler radar was tracking an area of strong
thunderstorms near Enterprise, or 11 miles north of Oil City, moving
southeast at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Oil City, Tionesta, Hasson Heights, Rouseville, Pleasantville,
Fryburg, Leeper, Oil Creek State Park, Starr, and Cook Forest State
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4150 7923 4137 7923 4129 7946 4152 7981
4162 7968 4162 7960
TIME...MOT...LOC 1927Z 309DEG 14KT 4158 7963
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jun 22, 3:36 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
336 PM EDT Wed Jun 22 2022
OHZ041-050-PAZ020-029-WVZ001-222000-
Jefferson OH-Columbiana OH-Beaver PA-Washington PA-Hancock WV-
336 PM EDT Wed Jun 22 2022
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN JEFFERSON...EASTERN
COLUMBIANA...SOUTHWESTERN BEAVER...NORTHWESTERN WASHINGTON AND
HANCOCK COUNTIES THROUGH 400 PM EDT...
At 336 PM EDT, Doppler radar was tracking an area of strong
thunderstorms near Lisbon, or 7 miles north of Wellsville, moving
southeast at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Weirton, East Liverpool, Columbiana, Monaca, East Palestine,
Wellsville, Toronto, Beaver, Calcutta, Ohioville, Lisbon, and
Midland.
This includes Interstate 376 in Pennsylvania between mile markers 34
and 44.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4071 8088 4090 8068 4067 8026 4052 8036
4042 8058
TIME...MOT...LOC 1936Z 309DEG 14KT 4070 8070
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jun 22, 3:45 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
345 PM EDT Wed Jun 22 2022
OHZ039-048-057-058-222015-
Guernsey OH-Tuscarawas OH-Coshocton OH-Muskingum OH-
345 PM EDT Wed Jun 22 2022
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN GUERNSEY...EASTERN
COSHOCTON...NORTHEASTERN MUSKINGUM AND SOUTHWESTERN TUSCARAWAS
COUNTIES THROUGH 415 PM EDT...
At 345 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles north of West Lafayette, or 8 miles north of Coshocton, moving
southeast at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Coshocton, Newcomerstown, West Lafayette, Baltic, Port Washington,
Plainfield, Chili, Boden, Bakersville, and Kimbolton.
This includes Interstate 77 in Ohio between mile markers 52 and 69.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
east central Ohio.
&&
LAT...LON 4036 8193 4045 8181 4044 8169 4025 8142
4011 8147 4008 8169
TIME...MOT...LOC 1945Z 320DEG 14KT 4038 8179
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jun 22, 3:48 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
348 PM EDT Wed Jun 22 2022
OHZ057-058-068-222015-
Guernsey OH-Noble OH-Muskingum OH-
348 PM EDT Wed Jun 22 2022
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN GUERNSEY...
SOUTHEASTERN MUSKINGUM AND WEST CENTRAL NOBLE COUNTIES THROUGH 415
PM EDT...
At 348 PM EDT, Doppler radar was tracking strong thunderstorms 9
miles southwest of New Concord, or 10 miles southeast of Zanesville,
moving southeast at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Caldwell, Philo, Cumberland, Belle Valley, Chandlersville, Ruraldale,
High Hill, Duncan Falls, Blue Rock State Park, and Wolf Run State
Park.
This includes the following highways...
Interstate 70 in Ohio between mile markers 165 and 166.
Interstate 77 in Ohio between mile markers 25 and 30.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
east central Ohio.
&&
LAT...LON 3998 8181 3976 8147 3966 8162 3967 8164
3975 8164 3976 8191 3985 8200
TIME...MOT...LOC 1948Z 319DEG 14KT 3989 8184
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 3:04 PM EDT | Special Weather Statement | PBZ | Columbiana | 26 min |
| Jun 22, 3:21 PM EDT | Special Weather Statement | PBZ | Muskingum | 24 min |
| Jun 22, 3:36 PM EDT | Special Weather Statement | PBZ | Columbiana | 24 min |
| Jun 22, 3:40 PM EDT | Severe Thunderstorm Warning | PBZ | Harrison, Jefferson | 35 min |
| Jun 22, 3:42 PM EDT | Severe Thunderstorm Warning | PBZ | Columbiana | 48 min |
| Jun 22, 3:45 PM EDT | Special Weather Statement | PBZ | Coshocton | 30 min |
| Jun 22, 3:48 PM EDT | Special Weather Statement | PBZ | Muskingum | 27 min |
| Jun 22, 3:59 PM EDT | Severe Thunderstorm Warning | PBZ | Columbiana | 31 min |
| Jun 22, 5:05 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll, Harrison, Jefferson | 25 min |
| Jun 22, 5:14 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 31 min |
| Jun 22, 5:40 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Harrison, Jefferson | 35 min |
| Jun 22, 6:09 PM EDT | Severe Thunderstorm Warning | PBZ | Guernsey, Monroe, Muskingum, Noble | 51 min |
| Jun 22, 6:23 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Monroe | 37 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.